My Home Remedies

Gout Home Remedy Comments

2 Comments for the Gout Home Remedy

Richard B

Subject: Niacin and gout.
Approximately 6 years ago a cardiologist put me on a medication plus diet regime to control my cholesterol. Within this medication regime was a daily dose of a time release Niacin. This in conjunction with a LIPID has been proven to lower cholesterol better than the LIPID alone. After approximately 3 years on this combination I started developing gout symptoms. It got to the point where I could not get around very well due to the discomfort. My left foot was so swollen that I could not wear a shoe. Talking to a different doctor (a family practitioner) about the gout I stared a treatment using Allopurinol with diet modifications (again). This seemed to work well and minimized the acute gout symptoms. Later I was prescribed Uloric and this seemed to work better but the gout symptoms seemed to stay just below acute level. The gout period covered 2 years.
As an aside my uric acid levels always stayed at marginal levels to be classified as a problem on its on.
Then my wife read an article that indicated niacin was a contributor to higher uric acid levels in some people. So I cut my niacin completely, two weeks later, the underlying symptoms of gout went away. I then cut my Uloric completely, two weeks went by, the gout symptoms did not return. I started up the niacin and within one week my gout symptoms came back. I dropped the niacin and the Uloric completely and I have now been over eight months on just my heart smart diet and other medication sans the niacin--- gout free. All of this info has been shared with my cardiologist and general practitioner as it progressed. My blood work has not shown any increase in my cholesterol without the niacin.

2 comments | Post a comment

Jerry NeSmith

What was you daily dosage of Niacin?

edwardhoward

Gout may flare up when you start taking medicine (e.g., febuxostat (http://www.internationaldrugmart.com/uloric.shtml), allopurinol, and probenecid) to lower your uric acid. This may be caused when crystals begin to dissolve in your joints as your uric acid level goes down. Your healthcare professional may tell you to take other medicines to help prevent or manage flares during initial treatment. If your healthcare professional gives you medicine to lower your uric acid, you should keep taking it, even between attacks.

Post a comment

Share your name (optional):